MAUDE Adverse Event Report: CARDINAL HEALTH, INC. MAGELLAN; NEEDLE, HYPODERMIC, SINGLE LUMEN

CARDINAL HEALTH, INC. MAGELLAN; NEEDLE, HYPODERMIC, SINGLE LUMEN
Model Number 8881850510
Medical Device Problem Codes Break (1069); Fluid/Blood Leak (1250)
Health Effect - Clinical Code Needle Stick/Puncture (2462)
Type of Reportable Event Malfunction
Event or Problem Description
The customer sent two photos, one that appears to show a bent needle coming out under the sheath and another photo that appears to show a small amount of blood on a thumb.They stated that they have had numerous occasions like this and that they would like to be able to go back to the old needles they used so they can cut down on needle sticks.They used to use bd eclipse needles and did not have this issue.Additional information received on 20oct2023 stated that there have been multiple times where the needles just bend and break when trying to draw up meds.One person has been stuck (pre patient) 3-4 times.The needles also do not always latch to the syringe and as they are injecting the patient, and they can see the medication dripping out from that point, so the patient is not getting the full dose.The doctor uses these for steroid injections and is worried about how easily they bend when he is doing joint injections.Some needles are just pointing directly sideways when they are first opened.
 
Additional Manufacturer Narrative
An investigation is currently underway.Upon completion, the results will be forwarded.
 
Additional Manufacturer Narrative
The following sections were updated or answered: d1 brand name.D3 manufacturer name and address.D4 unique identifier (udi) #.D4 expiration date #.G4 pma/510(k)number.H6 evaluation codes.Investigation summary: based on the information available to us, we were able to confirm the event and determined that although the 50 unopened samples returned for evaluation passed the visual and functional tests, the reported condition was confirmed through the photos provided.The device history record was reviewed and indicated that the product was released accomplishing all quality standards.The product was manufactured between (b)(6) 2023 and (b)(6) 2023.The exact root cause could not be determined with the available information.All information received will be used for further tracking and trending purposes.

Brand Name
MAGELLAN
Common Device Name
NEEDLE, HYPODERMIC, SINGLE LUMEN
Manufacturer (Section D)
CARDINAL HEALTH, INC.
3651 birchwood drive
waukegan IL 60085
Manufacturer (Section G)
CARDINAL HEALTH
2010 east international speedw
deland FL 32724
Manufacturer Contact
jill saraiva
777 west street
mansfield, MA 02048
5086183640
MDR Report Key18070155
Report Number1017768-2023-01099
Device Sequence Number7594252
Product Code FMI
UDI-Device Identifier10884521000568
UDI-Public(01)10884521000568(17)280630(10)S14691
Combination Product (Y/N)N
Initial Reporter StateIA
Initial Reporter CountryUS
PMA/510(K) Number
K012736
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source User Facility,Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 09/24/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Device Model Number8881850510
Device Catalogue Number8881850510
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 10/18/2023
Supplement Date Received by ManufacturerNot provided
Initial Report FDA Received Date11/03/2023
Supplement Report FDA Received Date09/24/2024
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Is the Device Labeled for Single Use? (Y/N) Yes
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown